Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 232, NWS Wilmington, OH

September 7, 2010Brown County, Clermont County, Highland County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 7, 2010, 8:38 PM EDT for Brown County, Clermont County, Highland County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 8:38 PM EDT (00:38 UTC)
Expired
Sep 7, 2010, 9:15 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Brown County, OH, Clermont County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 41 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2010-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2010-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2503 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:06 PM EDT, 32 minutes earlier.

Area forecast discussion, Sep 7, 8:06 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
806 PM EDT TUE SEP 7 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE REGION AS A COLD
FRONT MOVES THROUGH THE REGION THIS EVENING. HIGH PRESSURE AND
COOLER AIR WILL THEN BUILD IN FOR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE NEXT
FEW HOURS IN ADVANCE OF A COLD FRONT. CAPE VALUES ARE IN EXCESS OF
1000 J/KG ACROSS THE FA. A FEW THUNDERSTORMS MAY REACH SEVERE
LIMITS THIS EVENING WITH THE GREATEST THREAT BEING DAMAGING WINDS. COLD
FRONT WILL MOVE THROUGH THE FA BY MIDNIGHT AND CLOUD COVER WILL
BEGIN TO DISSIPATE. WITH SKIES BECOMING MOSTLY CLEAR AND COOLER
AIR BEGINNING TO FILTER INTO THE AREA...EXPECT LOWS IN THE LOWER
50S ACROSS THE NW HALF OF THE FA. LOWS WILL BE IN THE MIDDLE TO
UPPER 50S ACROSS SE PORTIONS OF THE FA WHERE CLOUDS WILL TAKE
LONGER TO CLEAR OUT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A FEW CU WILL DEVELOP DURING THE DAY ON WEDNESDAY HOWEVER THESE
WILL DISSIPATE DURING THE EVENING HOURS LEAVING CLEAR SKIES AROUND
THE REGION FOR WEDNESDAY NIGHT. THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING AND FOR TEMPERATURES TO FALL INTO THE MIDDLE
40S TO THE LOWER 50S WEDNESDAY NIGHT. HIGH TEMPERATURES WEDNESDAY
AND THURSDAY WILL BE SIMILAR WITH HIGHS IN THE 70S. LOW
TEMPERATURES WILL WARMER THURSDAY NIGHT THAN WEDNESDAY NIGHT DUE
TO CLOUD COVER BEGINNING TO MOVE INTO THE AREA FROM THE REMNANTS
OF TROPICAL STORM HERMINE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HAVE TAKEN A BLEND OF THE 12Z GFS....00Z ECMWF AND HPC GUIDANCE FOR
THE EXTENDED FORECAST.

THE REMNANTS OF TROPICAL STORM HERMINE IS FORECAST TO ROTATE AROUND
AN UPR LVL RIDGE OF HIGH PRESSURE INTO THE MID MS VLY BY FRIDAY
MORNING. THEREAFTER...IT IS THEN FORECAST TO WEAKEN/SHEAR AS IT DIVES
ESE TOWARD THE TN VLY BY 12Z SATURDAY. THERE STILL REMAINS A LOT OF
UNCERTAINTY AT THIS POINT IN TIME AS TO HOW FAR NE THE PCPN SHIELD
WITH THIS FEATURE WILL REACH. HAVE THUS CONTINUED WITH CHANCE POPS
ACRS THE FAR SW CWFA FRIDAY INTO FRIDAY NIGHT. LATER FORECASTS WILL
HAVE TO MONITOR AND ADJUST THE FORECAST ACCORDINGLY SHOULD THE
REMNANTS MOVE A LITTLE CLOSER TO THE FORECAST AREA.

FOR THE PERIOD SATURDAY THROUGH SUNDAY...A MID LVL TROF WILL MOVE
EAST ACRS THE GREAT LAKES AND OHIO VALLEY REGION. AT THE SFC...A
WARM FRONT WILL LIFT NE INTO THE REGION ON SATURDAY...FOLLOWED BY A
COLD FRONT SATURDAY NIGHT. HAVE CONTINUED WITH CHANCE POPS WITH THIS
SYSTEM...TAPERING OFF PCPN FROM WEST TO EAST DURING SUNDAY MORNING.

FOR SUNDAY NIGHT INTO MONDAY...SFC HIGH PRESSURE WILL SETTLE IN
ACROSS THE OHIO VALLEY...BRINGING A RETURN TO DRY WEATHER. THE HIGH
WILL SHIFT EAST OF THE AREA MONDAY NIGHT.

EXTENDED MODELS CONTINUE TO HINT AT ANOTHER COLD FRONTAL PASSAGE ON
TUESDAY. THE FRONT APPEARS TO BE MOISTURE STARVED AT THIS POINT...SO
WILL KEEP THE FORECAST DRY.

TEMPERATURES WILL BE TRICKY ON FRIDAY DEPENDING ON THE CLOUD SHIELD
FROM THE REMNANTS OF HERMINE AND WHETHER OR NOT STEADY PCPN DEVELOPS.
OTHERWISE...ABOVE NORMAL READINGS ARE EXPECTED ON SATURDAY...NEAR
NORMAL CONDITIONS ON SUNDAY...WITH A RETURN TO ABOVE NORMAL
TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION WILL CONTINUE JUST SOUTHEAST OF THE TAF SITES
FOR THE NEXT HOUR OR TWO...BUT AS OF THE 00Z EFFECTIVE TIME IT
LOOKS LIKE THINGS SHOULD BE DONE AT THE AIRPORTS. SO...WILL CARRY A
WESTERLY WIND BEHIND THE FRONT AND LEAVE THE FORECAST DRY.

WINDS WILL STAY UP A LITTLE BIT OVERNIGHT...MAINLY OUT OF THE
WEST. ON WEDNESDAY...ANOTHER ROUND OF SLIGHTLY GUSTY CONDITIONS
WILL BE EXPECTED.

OUTLOOK...THUNDERSTORMS POSSIBLE ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN
AVIATION...HATZOS
Hazardous weather outlook, Sep 7, 7:25 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EDT TUE SEP 7 2010

KYZ092-093-095>100-OHZ055-056-064-065-073-074-078>082-088-082330-
KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
725 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING IN ADVANCE OF A COLD
FRONT THAT WILL MOVE THROUGH THE AREA. A FEW OF THE STORMS MAY
BECOME SEVERE THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>091-094-OHZ026-034-035-042>046-
051>054-060>063-070>072-077-082330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-
725 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 7, 7:23 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     4 NE BEXLEY             40.01N 82.88W
09/07/2010  M48.00 MPH       FRANKLIN           OH   ASOS

            MEASURED AT PORT COLUMBUS INTERNATIONAL AIRPORT ASOS.

0717 PM     TSTM WND GST     3 SW GROVEPORT          39.83N 82.93W
09/07/2010  M47.00 MPH       FRANKLIN           OH   AWOS

            MEASURED AT RICKENBACKER INTERNATIONAL AIRPORT AWOS.

&&

HATZOS
Special weather statement, Sep 7, 7:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT TUE SEP 7 2010

OHZ063-072-073-080-080000-
HIGHLAND OH-ROSS OH-CLINTON OH-FAYETTE OH-
730 PM EDT TUE SEP 7 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE...EASTERN
CLINTON...NORTHWESTERN ROSS AND NORTHEASTERN HIGHLAND COUNTIES
THROUGH 800 PM EDT...

AT 728 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HIGHLAND...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEESBURG AND
GREENFIELD.

ALSO...PAINT CREEK STATE PARK...EAST MONROE...NEW MARTINSBURG...ROCK
MILLS...GOOD HOPE AND SOUTH SALEM ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3951 8321 3930 8322 3928 8368 3942 8366

HATZOS
Local storm report, Sep 7, 7:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     1 NW WILMINGTON         39.45N 83.84W
09/07/2010                   CLINTON            OH   LAW ENFORCEMENT

            ONE TREE WAS REPOTED DOWN ON MITCHELL ROAD AND ONE TREE
            WAS REPORTED DOWN ON CENTER ROAD.

&&

ANOVAK
Special weather statement, Sep 7, 7:41 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT TUE SEP 7 2010

OHZ079-080-080015-
HIGHLAND OH-BROWN OH-
741 PM EDT TUE SEP 7 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BROWN AND HIGHLAND
COUNTIES THROUGH 815 PM EDT...

AT 737 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
MARTIN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO AND MARSHALL.

ALSO...RUSSELL...NEW MARKET...BERRYSVILLE...HIGHLAND COUNTY
AIRPORT...PAINT CREEK STATE PARK...ROCKY FORK LAKE AND RAINSBORO ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3921 8381 3935 8340 3913 8343 3908 8392
      3923 8392

HATZOS
Special weather statement, Sep 7, 8:02 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT TUE SEP 7 2010

OHZ073-080045-
ROSS OH-
802 PM EDT TUE SEP 7 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROSS COUNTY THROUGH 845
PM EDT...

AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTH
SALEM...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH FORK VILLAGE AND
CHILLICOTHE.

ALSO...SOUTH SALEM...FRANKFORT...BOURNEVILLE...ANDERSONVILLE...
MOORESVILLE AND HALLSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3946 8306 3945 8278 3929 8277 3928 8337
      3943 8333

HATZOS
Special weather statement, Sep 7, 8:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT TUE SEP 7 2010

KYZ091>093-096-OHZ078-080115-
BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH-
815 PM EDT TUE SEP 7 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLERMONT...
NORTHEASTERN PENDLETON...KENTON...CAMPBELL AND BOONE COUNTIES THROUGH
915 PM EDT...

AT 813 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BANK
LICK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLARYVILLE...
ALEXANDRIA...NEW RICHMOND AND FELICITY.

ALSO...WHITE TOWER...LATONIA LAKES...MORNING VIEW...RYLAND HEIGHTS...
WHITE VILLA...VISALIA...GRANTS LICK AND ASPEN GROVE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3904 8409 3881 8409 3881 8470 3897 8471

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:02 PM EDTSpecial Weather StatementILNRoss43 min
Sep 7, 8:17 PM EDTSevere Thunderstorm WarningILNClermont28 min
Sep 7, 9:04 PM EDTSevere Thunderstorm WarningILNHighland41 min
Sep 7, 10:08 PM EDTSpecial Weather StatementILNRoss22 min
Sep 7, 8:15 PM EDTSpecial Weather StatementILNCampbell, Kenton60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.